What do you mean you've only been on pred "out of desperation" for three days? I should go off it now?
That was a pretty serious flare...
I just don't know *** I'm doing yet with UC yet. Everything is new on the roller coaster ride.
Hi Ellen....you have knee-jerk reactions to your symptoms and you answered your own question that you don't know what you're doing yet with UC and you're on the roller coaster.
Symptoms don't even have time to react to your changes....yes, you react out of desperation because of your tolerance level of symptoms. I understand where you're coming from, especially on the emotional level with your meds.
I caution you about
pred with real concern regarding your mental state....I KNOW what it can do with you being bipolar, and that's why I and fruitgirl encouraged you to use the 5ASA meds.
I'm not going to make any suggestions with the pred. You wanted it, don't change your mind. If it gets you out of the flare and you can taper quickly, that's good, but you do need to set the 5ASA meds, both oral and rectal as a continual.
Do go to UCLA for a complete "whole" process of diagnosis. There are lots of options, but not all should be considered by everyone.
Again, you've not given the 5ASA meds a fair trial...no where near. You'll have to accept you'll have discomfort. Maybe the antispasmodics will help.
With a flare, many of us bleed, and it's like it'll never stop. You have so much going on, you need to take the process to the point of allowing something to work rather than making change immediately.
Hang tough....keep us posted.